Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 177, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 12, 2007, 3:37 PM CDT for Chambers County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2007, 3:37 PM CDT (20:37 UTC)
- Expired
- Aug 12, 2007, 4:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chambers County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 122037 SVRBMX ALC017-122100- /O.NEW.KBMX.SV.W.0177.070812T2037Z-070812T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 337 PM CDT SUN AUG 12 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAMBERS COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...VALLEY...LANETT...HUGULEY... * UNTIL 400 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LANETT...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3290 8518 3290 8529 3273 8545 3275 8513 $$ 61
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:31 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 12, 3:31 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 331 PM CDT SUN AUG 12 2007 .SHORT TERM...TONIGHT AND TOMORROW. SOME ISOLATED STORMS HAVE BROKEN ON THROUGH ACROSS SOUTHEAST PORTION OF THE AREA PROVIDING SOME TEMPORARY RELIEF FROM THE HEAT. THESE WILL DIE OFF QUICKLY AFTER SUNSET. TEMPS OVERNIGHT EXPECTED TO RANGE FROM 71 TO 79 ACROSS THE AREA. CONTINUED TO THE HEAT ADVISORY FOR THE SOUTHEAST THROUGH THE OVERNIGHT HOURS. TEMPS ARE EXPECTED TO REMAIN ABOVE COMBINED CRITERIA OF AFTERNOON HEAT INDICES OF 110 AND OVERNIGHT LOWS GREATER THAN 75. HEAT ADVISORY AREA WILL LIKELY BE EXPANDED FOR MONDAY AS TEMPS AGAIN EXPECTED TO CROSS THE CENTURY MARK FOR MOST OF THE AREA SENDING HEAT INDICES UP TO 105 TO 110. DECIDED TO INCLUDE THE SLIGHTEST MENTION OF POP...10 POP WORDING... FOR THE SOUTHERN TIER ON MONDAY. .LONG TERM...TUESDAY THROUGH SUNDAY. NO RELIEF IN SITE THROUGH THE REMAINDER OF THE WEEK. MODELS ARE SHOWING THE CENTER OF PLAINS RIDGE CREEPING EASTWARD THROUGH MIDWEEK. THICKNESS VALUES CLIMB TO READINGS SIMILAR TO THE PEAK HEAT OF LAST WEEK AND MAYBE A LITTLE WARMER. THERE DOES APPEAR TO BE SOME DRYING IN THE LOW LEVELS BY TUESDAY MORNING SO HEAT INDICES DONT LOOK TO GET OUT OF HAND TUESDAY, BUT THEY SHOULD BEGIN PUSHING 110 AGAIN BY WEDNESDAY. QUESTIONS FOR THE WEEKEND REVOLVE AROUND A WEAK UPPER LOW OFF THE EASTERN COAST OF FLORIDA AND IF IT WILL BE ABLE TO CAUSE ENOUGH OF A WEAKNESS OVER OUR AREA FOR A FEW SHOWERS TO FORM. THERE DOES APPEAR TO BE SOME WEAK EASTERLY MID LEVEL FLOW ON SUNDAY...PERHAPS INCREASING CLOUD COVER ENOUGH TO KEEP US IN THE MID TO UPPER 90S. SUNDAY WILL BE THE ONLY DAY POPS WILL BE MENTIONED. && .AVIATION...18Z TAF DISCUSSION. LIGHT EAST TO NORTH FLOW TO CONTINUE THROUGH THE EVENING. ISO TSRA ARE POSSIBLE FOR TOI...AND MAYBE MGM THIS AFTERNOON. ELECTED TO THROW IN VCTS FOR TOI. MVFR CONDITIONS FOR BR EXPECTED AGAIN AT TOI TOWARDS DAYBREAK ON MONDAY. && .FIRE WEATHER... CONDITIONS WILL APPROACH RED FLAG CRITERIA LATE MONDAY MORNING THROUGH THE AFTERNOON. HUMIDITIES WILL FALL INTO THE UPPER 20S AND LOWER 30S WITH 20 FT WINDS NEAR 10 MPH AND OCCASIONALLY GUSTING HIGHER. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 102 69 100 68 / 10 10 10 10 10 ANNISTON 74 101 69 101 71 / 10 10 10 10 10 BIRMINGHAM 75 102 72 102 72 / 10 10 10 10 10 TUSCALOOSA 74 104 71 104 70 / 10 10 10 10 10 CALERA 75 101 72 102 73 / 10 10 10 10 10 AUBURN 76 100 74 101 73 / 10 10 10 0 0 MONTGOMERY 78 101 74 103 74 / 10 10 10 10 10 TROY 78 100 74 102 72 / 10 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...HEAT ADVISORY FOR ZONES 44>50 THROUGH 7 AM MONDAY. FIRE WEATHER WATCH FOR ZONES 011>015-017>036. && 90/88/90
Hazardous weather outlook, Aug 12, 1:38 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 138 PM CDT SUN AUG 12 2007 ALZ011>015-017>050-131830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 138 PM CDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...HEAT ADVISORY IN EFFECT ALONG AND SOUTH OF INTERSTATE 85 THROUGH 7 AM MONDAY... FOR AREAS ALONG AND SOUTH OF INTERSTATE 85...TEMPERATURES NEAR OR ABOVE 100 DEGREES AND DEW POINTS AROUND 70 DEGREES...WILL RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES THIS AFTERNOON. ISOLATED THUNDERSTORMS...THAT DEVELOPED ALONG THE GULF COAST...COULD GET AS FAR NORTH AS MONTGOMERY AND AUBURN BY 6 PM THIS EVENING. HOWEVER...THE BEST CHANCES OF STRONG THUNDERSTORMS THROUGH 9 PM WILL NEAR AND SOUTH OF THE CITIES OF TROY AND EUFAULA. ANY STRONG STORMS THAT DO DEVELOP MAY BE ACCOMPANIED BY FREQUENT LIGHTNING STRIKES...WIND GUSTS OVER 35 MPH...AND HEAVY DOWNPOURS. WET MICROBURST POTENTIAL: BIRMINGHAM...NONE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE WORK WEEK. HEAT INDICES DURING THE NEXT WEEK WILL RANGE FROM 103 TO 110 OR HIGHER. HEAT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 61
In the hours before
Special weather statement, Aug 12, 3:13 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 PM CDT SUN AUG 12 2007 ALZ049-122045- PIKE- 313 PM CDT SUN AUG 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 345 PM CDT... AT 307 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTH OF BRUNDIDGE...MOVING SOUTH AT 20 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 27/SWU
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:26 PM CDT | Fire Weather Watch | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Clay and 19 more | 11 hr |
| Aug 12, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.